Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 4, 2019, 10:27 PM CDT for 6 counties in Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2019, 10:27 PM CDT (03:27 UTC)
- Expired
- Apr 5, 2019, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Lac qui Parle County, MN, Redwood County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 150 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS83 KMPX 050327
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1027 PM CDT THU APR 4 2019
MNZ054-055-064-073-074-082>084-091-092-050930-
Waseca-Brown-Blue Earth-Yellow Medicine-Watonwan-Martin-Faribault-Lac
Qui Parle-Swift-Redwood-
1027 PM CDT THU APR 4 2019
...Locally Dense Fog Expected Overnight...
Areas of fog will be locally dense, with visibilities of a quarter
mile or less in spots, through the overnight hours. Slow down and
keep your eyes on the road when traveling through foggy areas.
LAT...LON 4526 9645 4518 9610 4524 9612 4524 9611
4516 9596 4515 9604 4496 9582 4484 9557
4477 9551 4435 9449 4427 9441 4397 9370
4366 9375 4378 9486 4411 9487 4411 9509
4420 9512 4420 9560 4463 9561 4463 9645
TIME...MOT...LOC 0325Z 238DEG 49KT 4447 9515
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:14 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 4, 6:14 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 614 PM CDT Thu Apr 4 2019 .UPDATE... Issued at 614 PM CDT Thu Apr 4 2019 Updated to include 00Z aviation discussion below. && .SHORT TERM...(This evening through Friday night) Issued at 310 PM CDT Thu Apr 4 2019 Light rain and drizzle has been constrained to southern Minnesota today, as a layer of dry air below 850 mb still persists across much of central Minnesota into west-central Wisconsin. Expect low-level warm advection and isentropic lift to continue moistening the low levels across these areas into the evening, and allow for precipitation to eventually reach the surface. However, ascent aloft is already weakening with the trough passing east of the area so precipitation is expected to diminish to drizzle by later this evening. As precipitation exits the area overnight, areas of fog are expected to develop as moist air continues streaming into the area and the boundary layer saturates towards sunrise. Temperatures are only expected to drop into the mid-upper 30s overnight with warm air advection continuing and widespread cloud cover across the area. The drizzle will be east of the area of sunrise tomorrow, with highs tomorrow depending greatly on how long cloud cover lingers of the area. Warm-air advection will continue driving warm and more humid air into the area with 850 mb temperatures reaching 8-10 C across southwest Minnesota tomorrow afternoon. Low-level cloud cover look to remain stubbornly in place through the morning, but forecast soundings show winds becoming southwesterly and scattering out the moisture in this layer during the afternoon. With at least partly cloudy skies expected, have kept highs in the mid-60s out west to the 50s across west-central Wisconsin where cloud cover looks to remain more widespread. with at least partly cloudy skies looking possible during the afternoon. Low-level warm air advection strengthens Friday night, with a weak front sagging south across the area providing ascent for widespread showers overnight Friday into Saturday morning. The steepest lapse rates and MUCAPE look to lag behind the precipitation so not expecting much in the way of thunder Saturday morning, but a few isolated rumbles can't be ruled out. Rainfall amounts saturday morning look to be around a tenth to a quarter of an inch. .LONG TERM...(Saturday through Thursday) Issued at 300 PM CDT Thu Apr 4 2019 The forecast concerns in the longer term remain the showery weather threat, temperatures and chance for thunder over the weekend. Then cooling trend ensues and model trends toward a storm system midweek. Showers from overnight activity forecast by low level WAA pattern will be ongoing into early Saturday. Trend of the GFS has overall mid level lapse rates on the decrease and instability low by 12z Sat. Clouds are expected to remain during the day, any real heating should be diminished some, but we are still expecting temperatures still should warm into the mid 50s to low 60s. Timing of the upper trough and surface front differs from deterministic model for Sunday. The ECMWF is a bit more progressive with its movement, exiting the region Sunday afternoon. The GFS doesnt do so until Sunday night. We should see periods of showers and at least scattered thunder later Saturday afternoon to the southwest and overnight across the cwa Saturday night. QPF doesnt appear to be excessive at this time, with overall amounts generally 0.25 to 0.50 inches. Again temepratures are tricky. Still should see abundant cloud cover, and if showers remain prevalent, forecast highs into the mid 60s in the south may be too warm. Following the system Monday, sunshine should return under more pacific type airmass with next cold front poised to the north. We should warm readings into the upper 50s to low 60s most of the cwa then before the cold front passes through Monday afternoon/evening. Cooling trend will then continue through the end of the period. Models continue to drive significant west coast CONUS energy eastward into the mid section of the county by midweek. The GFS and ECMWF move significant storm across either Iowa or northern Missouri into Thursday. At the moment, they are both cold enough for a nice shield of Springtime snow north of the track of the low. Still a question how far north that will eventually develop. Certainly something to continue to watch. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 614 PM CDT Thu Apr 4 2019 MVFR conditions will quickly give way to IFR tonight and linger into Friday. The main issue/question is how quickly will things improve on Friday. At this point will lean toward the more pessimistic side of guidance and go with a slower trend toward improvement given the lack of good dry air advection until later in the time period. Most of the light precipitation currently over the eastern portion of the area looks to shift east this evening, although some drizzle could linger through 06Z across eastern locations. KMSP...Main items of uncertainty are how low ceilings will go overnight, whether there will be any fog of concern, and when things will improve to MVFR and VFR on Friday. Don't expect too much in the way of fog, with ceilings being the primary issue, but we could see some MVFR visibilities at times this evening into the overnight. Although we might see improvement sooner than indicated with ceilings on Friday, am not confident of that, and certainly feel we will have poor conditions past 12Z. /OUTLOOK FOR KMSP/ Friday overnight...MVFR expected, chance of rain late. Southeast wind around 10 kt. Saturday...MVFR expected, IFR possible, with rain likely. Southeast wind 10 to 15 kt. Saturday night...MVFR expected early with a chance of rain. Southeast wind 10 to 15 kt becoming south. Sunday...MVFR expected, IFR possible, with rain likely. South wind 10 to 20 kt becoming southwest. Sunday night...MVFR possible early. West wind around 10 kt becoming northwest. Monday...VFR. Northwest wind less than 10 kt becoming west 10 to 20 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE... SHORT TERM...ETA LONG TERM...DWE AVIATION...
Hazardous weather outlook, Apr 4, 12:56 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1256 PM CDT Thu Apr 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1256 PM CDT Thu Apr 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight River levels are receding, but flooding continues along the Mississippi, Minnesota, Crow, Redwood, Sauk, Cottonwood, and Saint Croix rivers. Flooding of smaller rivers, creeks and streams remains possible, along with localized road closures. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Flooding will continue into next week on area rivers. Thunderstorms are possible this weekend, especially late saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Apr 4, 10:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1027 PM CDT THU APR 4 2019
MNZ054-055-064-073-074-082>084-091-092-050930-
Waseca-Brown-Blue Earth-Yellow Medicine-Watonwan-Martin-Faribault-Lac
Qui Parle-Swift-Redwood-
1027 PM CDT THU APR 4 2019
...Locally Dense Fog Expected Overnight...
Areas of fog will be locally dense, with visibilities of a quarter
mile or less in spots, through the overnight hours. Slow down and
keep your eyes on the road when traveling through foggy areas.
LAT...LON 4526 9645 4518 9610 4524 9612 4524 9611
4516 9596 4515 9604 4496 9582 4484 9557
4477 9551 4435 9449 4427 9441 4397 9370
4366 9375 4378 9486 4411 9487 4411 9509
4420 9512 4420 9560 4463 9561 4463 9645
TIME...MOT...LOC 0325Z 238DEG 49KT 4447 9515The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:37 AM CDT | Dense Fog Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Martin, Watonwan | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.